MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 07/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, (b)(4) has been referenced in the conclusions section of evaluation codes.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.The same user facility reported a similar events for another device with the same product code/lot number combination, see mdr 1118880-2017-00055, 1118880-2017-00056, 1118880-2017-00057.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported valve leakage.The following information was provided by the user facility: customer states that the valve is leaking (moderate-severe) more than usual when there is nothing in the valve (wire, catheter, etc.).Used with.035 3 mm j wire.Blood loss was reported to be less than 250 cc.The procedure outcome was successful.It was reported that there was no patient issues.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One used 6fr glidesheath sheaths lot vd29 and dilators were returned evaluation.The components were decontaminated per (b)(4).After decontamination, the sample was subjected to visual analysis where no anomalies were noted.The sheath was returned mated with the dilator.There were remnants of dried like blood substance present on the device.Functional testing was then performed to identify if a leak would occur on this device per (b)(4).The distal end of the sheath was inserted into a 12 fr balloon.The distal end of the balloon was connected to a controlled air supply system (sys i.D.8484 calibration expiration date: 10/31/2017).The 3-way stopcock (3wsc) was then closed and the air pressure was increased to 4.3 psi (equivalent to 222 mmhg).The sheath with the bub side tubing and 3wsc were all submerged under tap water for approximately 30 seconds no air bubbles were observed forming around the hub, sheath, valve or 3wsc.A 6fr dilator for investigational purposes was then inserted into the sheath.This assembly was then again submerged in water.No bubbles were detected after 30 seconds.The dilator was then removed and the assembly was submerged for a third and final time.No bubbles were observed.The crosscut valve was then dissected from the hub of the sheath to see if any damage had been sustained to the valve, which may have caused the leakage.There were no anomalies noted on the topside of the valve or the slit on the topside of the valve.Upon inspection of the bottom side of the valve, it was noted that there was a darkened discoloration was present in the center of the bottom side of the valve.This appeared as though the dilator had passed through the center of the valve at least twice and the surface of the valve had become compressed (discolored) by this.The complaint was unable to be confirmed since no bubble formation was detected around any portion of the assembly.At this time, it is unclear what caused the user to experience a leak between the distal hub and the sheath.Possible causes may have included leakage as a result of components moving across the cross cut valve at this time, the received device was able to perform to functional specifications.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
GLIDESHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6785737
Report Number1118880-2017-00054
Device Sequence Number13916534
Product Code DYB
UDI-Device Identifier00389701011042
UDI-Public00389701011042
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K152173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberN/A
Device Catalogue Number40-1060
Device Lot NumberVD29
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/20/2017
Supplement Date Received by Manufacturer08/25/2017
09/26/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date09/20/2017
10/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1